Topamax for Fibromyalgia Pain?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

mssusan
New Member


Date Joined Mar 2009
Total Posts : 8
   Posted 3/25/2009 6:13 AM (GMT -7)   
Does anyone take low doses of Topamax for fibro. pain? My doc's are recommending it for my chronic non-migraine headaches AND FIBRO PAIN.

If so, what dose are you taking and what side effects are you having?

How long did it take to get pain relief?

I've tried so many things and nothing seems to be helping achy/burning extremity pains I have 24/7. Hormone issues not helping I'm sure. Perimen. symptoms last 5 years or so.

I've had some headache relief w/ valium but that's starting to not be effective and I'm VERY GROGGY at low doses. Celebrex has also become ineffective. 50 mg of Ultram makes me VERY HYPER so I overdue activities which causes flares! Most meds make me too groggy or too achy possibly from inactive ingredients?

Just started malic acid/magnesium combo. I have many food intolerance's like gluten, eggs, corn, soy and nuts which avoiding helps to some degree but not much. I don't tolerate fish oil, vit. D or probiotics.

I need to start very slowly because I tend to have severe reactions/side effects to meds and supplements.

I am to start at 25mg pm for 2 weeks then add 25mg pm for 2 weeks.

I'm only on day 3 and I'm already getting nausea and increasing non-migraine headaches. I'm also not sleeping as well even though I'm still taking valium at night. I'm also taking higher dose of celebrex.


UPDATE:

MY HEADACHES WERE GETTING MUCH WORSE AFTER 3 NIGHTS SO DOC. SAID I COULD TRY STOPPING FOR A FEW DAYS THEN TRY AGAIN AT 12.5MG AT BEDTIME. I HAVE DECIDED THAT I DON'T EVEN WANT TO TRY AGAIN SINCE THE MAIN REASON I WAS TRYING TOPAMAX WAS FOR MY HEADACHES. I HAD THE SAME ISSUE WITH CYMBALTA AND GABAPENTIN AT LOW DOSES.

AFTER 2 NIGHTS OF NOT TAKING TOPAMAX MY HEADACHES ARE STILL WORSE THAN BEFORE STARTING "dopamax" (already had cognitive issues from valium?) BUT IT'S GETTING BETTER.

I WAS ALSO FEELING VERY DRUGGED DURING THE DAY OUT SINCE I STILL NEEDED MY OTHER MEDS TO SLEEP.

THE ALL DAY NAUSEA was going away however. I never did lose my appetite!

Post Edited (mssusan) : 4/5/2009 5:27:17 AM (GMT-6)


getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 40588
   Posted 3/25/2009 6:50 AM (GMT -7)   
Hi Mssusan,

I understand that one side effect from topamax is weight loss. That is all that I know about it, other than it is an anti seizure medication.

I am sorry that you can't tolerate the fish oil and the vite D. They both help with fibro. I take them both along with the malic/mag combo. They work very well for me.

Have you had a chance to read fibro101??? It is the second thread. I think that you will find it very helpful. There is a wealth of information on there.

I hope that you are having a good day. And I would like to welcome you to the forum. Take care of yourself and continue posting, as we are all here for you.

Hugs, Karen
  Moderator-Depression and fibromyalgia
 
fibromyalgia, Chronic fatigue, depression,allergies

New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, December 07, 2016 11:31 AM (GMT -7)
There are a total of 2,734,160 posts in 301,185 threads.
View Active Threads


Who's Online
This forum has 151309 registered members. Please welcome our newest member, waterfall79.
365 Guest(s), 15 Registered Member(s) are currently online.  Details
momto2boys, Psilociraptor, Tagier, 81GyGuy, Jen77, Skyy, Loutucky, Girlie, pmm73, maria2016, quincy, catti, poopme, ljimd, julymorning


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer